Alert archive / Mississippi / Flash Flood Watches in 2011

Flash Flood Watch 13, NWS Jackson, MS

May 20, 20115 parishes in Louisiana; 8 counties in Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this flash flood watch at May 20, 2011, 2:53 PM CDT for 5 parishes in Louisiana; 8 counties in Mississippi; Chicot County, Arkansas. It took effect at May 20, 2011, 9:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 2:53 PM CDT (19:53 UTC)
In effect from
May 20, 2011, 9:00 PM CDT
Expired
May 21, 2011, 9:28 AM CDT
In force
12 hr
Issued by
NWS Jackson, MS
Flood severity
None

Counties Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Madison Parish, LA, Tensas Parish, LA, Bolivar County, MS, Claiborne County, MS, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS64 KJAN 201953
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI MAY 20 2011

...FLASH FLOOD WATCH FOR AREAS ALONG THE MISSISSIPPI RIVER AND
BACK WATER AREAS FOR LATER TONIGHT...

ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-210400-
/O.NEW.KJAN.FF.A.0013.110521T0200Z-110521T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG...
PORT GIBSON
253 PM CDT FRI MAY 20 2011

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARKANSAS...
 NORTHEAST LOUISIANA AND MISSISSIPPI.

* FROM 9 PM CDT THIS EVENING THROUGH LATE TONIGHT

* A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA LATER
  TONIGHT AND WEAKEN AS IT MOVES EAST OF THE MISSISSIPPI RIVER. THIS
  STORM COMPLEX WILL CONTAIN LOCALLY HEAVY RAINFALL...AROUND ONE INCH
  OR MORE IN A SHORT PERIOD OF TIME. ANY BRIEF HEAVY RAINFALL OVER
  AREAS FLOODED BY THE MISSISSIPPI RIVER OR BACK WATER AREAS WILL
  ONLY WORSEN THE FLOODING PROBLEMS.


MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER AND BACK
WATER AREAS. RAINFALL AMOUNTS NEAR AN INCH IN A SHORT AMOUNT OF TIME
COULD LEAD TO FLASH FLOODING. WIDESPREAD HEAVY RAINFALL IS NOT
EXPECTED...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE FLASH FLOODING. SWOLLEN RIVERS CAN NOT HANDLE
ANY ADDITIONAL RUN-OFF AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$


CME
3 follow-up statements
320 
WGUS64 KJAN 210234
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT FRI MAY 20 2011

...FLASH FLOOD WATCH FOR AREAS ALONG THE MISSISSIPPI RIVER AND
BACK WATER AREAS FOR LATER TONIGHT...

ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-210900-
/O.CON.KJAN.FF.A.0013.000000T0000Z-110521T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG...
PORT GIBSON
934 PM CDT FRI MAY 20 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND 
 MISSISSIPPI.

* UNTIL 4 AM CDT SATURDAY

* A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA 
 LATER TONIGHT AND WEAKEN AS IT MOVES EAST OF THE MISSISSIPPI 
 RIVER. THIS STORM COMPLEX WILL CONTAIN LOCALLY HEAVY 
 RAINFALL...AROUND ONE INCH OR MORE IN A SHORT PERIOD OF TIME. 
 ANY BRIEF HEAVY RAINFALL OVER AREAS FLOODED BY THE MISSISSIPPI 
 RIVER OR BACK WATER AREAS WILL ONLY WORSEN THE FLOODING 
 PROBLEMS. 


MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER AND BACK
WATER AREAS. RAINFALL AMOUNTS NEAR AN INCH IN A SHORT AMOUNT OF
TIME COULD LEAD TO FLASH FLOODING. WIDESPREAD HEAVY RAINFALL IS
NOT EXPECTED...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO PRODUCE FLASH FLOODING. SWOLLEN RIVERS CAN NOT
HANDLE ANY ADDITIONAL RUN-OFF AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

28
788 
WGUS64 KJAN 210856
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT SAT MAY 21 2011

...FLASH FLOOD WATCH FOR AREAS ALONG THE MISSISSIPPI RIVER AND
BACKWATER AREAS FOR TODAY...

ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-211700-
/O.EXT.KJAN.FF.A.0013.000000T0000Z-110521T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG...
PORT GIBSON
356 AM CDT SAT MAY 21 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
 MISSISSIPPI.

* THROUGH THIS AFTERNOON

* A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST ARKANSAS AND
  NORTHEAST LOUISIANA AND INTO THE MISSISSIPPI RIVER CORRIDOR THIS
  MORNING. THIS STORM COMPLEX WILL CONTAIN LOCALLY HEAVY RAINFALL
  AMOUNTS OF ONE INCH OR MORE IN A SHORT PERIOD OF TIME.

* MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER AND
  BACKWATER AREAS. RAINFALL AMOUNTS NEAR AN INCH IN A SHORT AMOUNT OF
  TIME COULD LEAD TO FLASH FLOODING. WIDESPREAD HEAVY RAINFALL IS NOT
  EXPECTED...HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE
  POTENTIAL TO PRODUCE FLASH FLOODING. SWOLLEN RIVERS CANNOT HANDLE
  ANY ADDITIONAL RUNOFF AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DL
632 
WGUS64 KJAN 211428
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CDT SAT MAY 21 2011


ARZ075-LAZ009-016-024>026-MSZ018-034-035-040>042-047-053-211530-
/O.CAN.KJAN.FF.A.0013.000000T0000Z-110521T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT-EAST CARROLL-MADISON LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
LAKE PROVIDENCE...TALLULAH...JONESVILLE...HARRISONBURG...
NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...
WEST FERRIDAY...CLEVELAND...GREENVILLE...BELZONI...ISOLA...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG...
PORT GIBSON
928 AM CDT SAT MAY 21 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA AND MISSISSIPPI HAS BEEN CANCELLED. NO ADDITIONAL
WIDESPREAD RAINFALL IS EXPECTED ACROSS THE RIVER FLOODED AND
BACKWATER FLOODED AREAS TODAY. THERE WILL REMAIN THE RISK FOR AN
ISOLATED AFTERNOON STORM FOR AREAS MAINLY NORTHWEST OF THE NATCHEZ
TRACE.

$$

CME

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at May 20, 12:54 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 20, 12:54 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT FRI MAY 20 2011

.AVIATION...VFR CONDITIONS WILL EXIST ACROSS THE AREA THIS AFTERNOON
WITH SCT CU AT 3500-5000 FT. THE MAIN FORECAST CONCERN WILL BE WITH
THE POTENTIAL STORM COMPLEX THAT LOOKS TO DEVELOP TO OUR W/NW TODAY
AND HOW THIS SYSTEM EVOLVES EASTWARD FOR TONIGHT. LATEST INDICATIONS
ARE THAT THE COMPLEX WILL PUSH EAST THIS EVENING AND IMPACT SITES W
OF I-55 BETWEEN 01-06Z. AT THIS TIME WILL INTRODUCE SOME TSRA AT
GLH/GWO WITH A WIND SHIFT. MORE DETAILS IN THE TAF WILL BE COVERED
WITH LATER ISSUANCES AS THE SYSTEM OF INTEREST DEVELOPS MORE.
OVERNIGHT AND EARLY SAT MORNING...LOOK FOR MAINLY MVFR CEILINGS TO
DEVELOP WITH SOME LOW END POTENTIAL FOR IFR CEILINGS AT A FEW SITES.
/CME/

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT FRI MAY 20 2011/

UPDATE...CONSIDERABLE AMOUNT OF STRATUS AROUND THIS MORNING ACROSS
THE AREA...BUT THIS SHOULD CONTINUE TO BURN OFF THROUGH THE LATE
MORNING. SKIES WILL CONTINUE TO BE MOSTLY CLOUDS ACROSS MUCH OF THE
AREA TODAY EXCEPT FOR THE EASTERN PORTIONS WERE PARTLY CLOUDY SKIES
WILL PREVAIL. TEMPERATURES WILL CLIMB UP IN TO THE UPPER 80S FOR THE
MOST PART THIS AFTERNOON. STILL SOME UNCERTAINTY CONCERNING
THUNDERSTORM ACTIVITY THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF
THE HIRES MODELS (NMM/HRRR) INDICATE THAT A THUNDERSTORM COMPLEX
WILL DEVELOP OVER EAST TX/W LA AND MOVE INTO THE WRN PORTIONS OF OUR
AREA THIS EVENING. OTHER MODELS KEEP THE ACTIVITY TO THE W/NW OF OUR
AREA UNTIL SATURDAY. WITH LAPSE RATES RANGING FROM 7.0-7.5
C/KM...SHOWALTERS OF -4 TO -5 C AND PLENTY OF MOISTURE ACROSS THE
WESTERN PORTIONS OF THE AREA...SOME OF THESE STORMS COULD BE STRONG
TO SEVERE. DUE TO THE UNCERTAINTY WILL INTRODUCE THIS POTENTIAL IN
THE HWO THIS AFTERNOON FOR THIS EVENING AND FLASH FLOODING WILL
OBVIOUSLY BE A CONCERN WITH ANY THUNDERSTORM DUE TO THE ONGOING
FLOOD. EXPECT THE BEST CHANCE FOR ANY STRONG TO SEVERE WILL BE ALONG
AND WEST OF THE MISSISSIPPI RIVER...BUT THERE WILL BE SOME POTENTIAL
FOR AREAS WEST OF I-55. MADE A FEW ADJUSTMENTS TO THE FORECAST AND
THE UPDATES ARE ALREADY OUT./15/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...

WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A LARGE CLOSED LOW SPINNING
OVER SOUTHERN WYOMING WITH AN UPPER LEVEL RIDGE AXIS FROM THE WESTERN
GULF NOSING NORTH FROM THE LOWER MISSISSIPPI RIVER VALLEY TO THE
UPPER MISSISSIPPI RIVER VALLEY. BETWEEN THESE FEATURES REGIONAL
RADARS SHOWED A BAND OF THUNDERSTORMS FROM THE SOUTHERN PLAINS TO THE
NORTHERN PLAINS. AS THE CLOSED LOW LIFTS UP INTO THE NORTHERN PLAINS
AND THE UPPER RIDGE AXIS SHIFTS EAST THROUGH SATURDAY...THE
CONVECTION IS EXPECTED TO SHIFT EAST INTO THE WESTERN PORTIONS OF OUR
CWA. FOR TODAY MODEL SOUNDINGS SHOW HIGH PRESSURE DOMINATING INTO THE
AFTERNOON WITH A FAIRLY DECENT CAP IN PLACE. A SHORTWAVE ROUNDING THE
CLOSED LOW WILL MOVE OVER THE WESTERN FRINGES OF OUR CWA DURING PRIME
HEATING AND SET OF A FEW SHOWERS AND THUNDERSTORMS. HIGH RES MODELS
SUGGEST THIS ACTIVITY WILL BE LIMITED TO WEST OF INTERSTATE 55 AND
CONTINUE INTO THE EVENING BEFORE THE LOSS OF DAYTIME HEATING
DIMINISHES IT. IT WILL BE RATHER WARM TODAY AS WELL WITH MOST OF THE
AREA CLIMBING INTO THE UPPER 80S. CLOUD DEBRIS AND CONTINUED
SOUTHERLY WINDS TONIGHT WILL RESULT IN WARMER THAN NORMAL
TEMPERATURES WITH SITES IN THE WEST REMAINING IN THE LOWER 70S. SITES
IN THE EAST WILL GENERALLY BOTTOM OUT IN THE MID 60S. MODELS SUGGEST
THAT AN OUTFLOW BOUNDARY FOR OVERNIGHT CONVECTION MAY PUSH STORMS
BACK INTO OUR WESTERN ZONES BEFORE DAYBREAK BUT MOST OF THE ACTIVITY
IS EXPECTED TO FIRE UP AGAIN DURING PEAK HEATING AND LAST INTO THE
EVENING. TEMPERATURES SATURDAY SHOULD AGAIN CLIMB INTO THE MID TO
UPPER 80S. AND AXIS OF PWS BETWEEN 1.5 AND 1.75 INCHES WITH SURFACE
DEW POINTS IN THE LOWER 70S IS EXPECTED TO BE OVER THE NORTHWEST
PORTIONS OF OUR CWA. THIS WILL LEAD TO MLCAPES AROUND 2000J/K IN AN
ENVIRONMENT WITH 0-6KM BULK SHEAR OF 35-40KTS. BOTH 0-1KM AND 0-3KM
HELICITIES LOOK TO REMAIN BETWEEN 100-150M2/S2. A FEW SEVERE STORMS
WITH HAIL...DAMAGING WINDS AND A TORNADO WILL BE POSSIBLE GENERALLY
ALONG AND NORTH OF A LINE FROM WINNSBORO LA TO GRENADA MS SATURDAY
AFTERNOON AND EVENING. AGAIN MUCH OF THE ACTIVITY WILL DIMINISH
DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. HIGH PRESSURE
LOOKS TO HANG ON OVER OUR SOUTHEAST ZONES LIMITING RAIN CHANCES
THROUGH THE SHORT TERM. /22/

LONG TERM...SUNDAY THROUGH THURSDAY...

THE DEEP SOUTH WILL BE POSITIONED ON THE NORTHERN PERIPHERY OF THE
SUB-TROPICAL RIDGE AT THE START OF NEXT WEEK...WITH DEEP LOW PRESSURE
CENTERED OVER THE NORTHERN PLAINS. AN AXIS OF RICH MOISTURE CENTERED
BETWEEN THESE FEATURES WILL BE CENTERED JUST NORTHWEST OF THE
ARKLAMISS...AND ITS ALONG THIS BELT THAT DECENT DESTABILIZATION AND
ASSOCIATED THUNDERSTORM ACTIVITY IS EXPECTED TO BE FOCUSED THROUGHOUT
THE DAY SUNDAY. MOST OF THE ARKLAMISS WILL REMAIN DRY AS A RESULT
HOWEVER LOCATIONS GENERALLY ALONG AND NORTH OF A BASTROP TO GRENADA
LINE WILL HAVE A SHOT AT SEEING AT LEAST ISOLATED CONVECTION. WHILE I
DON'T EXPECT SIGNIFICANT CONVECTIVE COVERAGE...ANY STORMS THAT DO
DEVELOP COULD BECOME SEVERE RATHER QUICKLY DESPITE WEAK DEEP LAYER
SHEAR GIVEN SB/MLCAPE VALUES PROGGED IN EXCESS OF 2500J/KG JUXTAPOSED
WITH MID LEVEL LAPSE RATES IN THE 7C RANGE. WILL INTRODUCE THE
POTENTIAL FOR SEVERE STORMS ACROSS THIS AREA INTO THE HWO MENTIONING
QUARTER SIZE HAIL AND 60MPH WIND GUSTS AS THE PRIMARY RISKS.

FROM THERE THE CHANCE OF RAIN DROPS OFF THROUGH MID WEEK BEFORE RAIN
CHANCES RETURN WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT
TRANSITS THE REGION. BREEZY SOUTH WINDS THROUGH THE WEEK WILL DRIVE
PLENTY OF LOW LEVEL MOISTURE AND ASSOCIATED INSTABILITY NORTHWARD IN
ADVANCE OF THE FRONT. DEFINITELY GOING TO HAVE TO WATCH THE
POTENTIAL FOR SEVERE WEATHER AS THIS FRONT PASSES...ALTHOUGH THE
MODELS DO IMPLY 0-1KM SHEAR VALUES DROPPING OFF BEFORE THE BEST
DYNAMICS ARRIVE SO HOPEFULLY THE TORNADO THREAT WILL BE SOMEWHAT
LIMITED. THE CHANCE FOR LARGE HAIL AND DAMAGING WINDS APPEARS MUCH
HIGHER. WILL HAVE TO WAIT AND SEE.

TEMPERATURES ARE CERTAINLY GOING TO BE TOASTY NEXT WEEK BEFORE THE
FRONT ARRIVES WITH HIGHS HOVERING AROUND THE 90 DEGREE MARK EACH
AFTERNOON. LOWS WILL ONLY BE FALLING TO AROUND 70 EACH MORNING. USED
A BLEND OF THE GFS MOS AND THE HIGH ENSEMBLE MEMBER ONCE AGAIN FOR
HIGHS...ALTHOUGH LOW SPREAD IN THE GUIDANCE MEANT VERY LITTLE
MOVEMENT FROM MOS. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  70  88  70 /  18  13  22  22
MERIDIAN      88  67  88  67 /   8   9  13  20
VICKSBURG     88  71  89  69 /  26  26  27  21
HATTIESBURG   89  68  90  68 /   6   6  10  11
NATCHEZ       88  71  89  70 /  26  16  20  12
GREENVILLE    87  70  86  69 /  34  39  43  29
GREENWOOD     87  68  87  68 /  21  23  38  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/CME/22/BK
Hazardous weather outlook, May 20, 2:21 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT FRI MAY 20 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-211930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
221 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AS A
COMPLEX OF STORMS DEVELOPS TO OUR WEST. ALL INDICATIONS IS THAT THE
COMPLEX OF STORMS WILL GRADUALLY WEAKEN AS IT APPROACHES THE
MISSISSIPPI RIVER LATER TONIGHT. HOWEVER...THE RISK FOR DAMAGING
WINDS AND QUARTER SIZED HAIL WILL BE THE GREATEST FOR LOCATIONS MAINLY
WEST OF A GREENWOOD TO VICKSBURG TO NATCHEZ LINE. SOME LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...UP TO AN INCH...AND WILL POSE
PROBLEMS FOR ANY AREA THAT IS EXPERIENCING BACKWATER FLOODING FROM
THE MISSISSIPPI RIVER.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM SATURDAY
AFTERNOON INTO A PORTION OF SATURDAY EVENING. THIS ACTIVITY WILL BE
POSSIBLE FOR AREAS MAINLY NORTH OF A LAKE PROVIDENCE LOUISIANA TO
EUPORA MISSISSIPPI LINE. WIND GUSTS FROM 50-60 MPH AND QUARTER SIZED
HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO
CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST
FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED LATE THIS EVENING AND FOR A PORTION
OF SATURDAY...THEN AGAIN FOR THE MIDDLE OF NEXT WEEK.

MSZ026>029-032-036-037-042>044-047>050-053>055-059>062-211930-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
221 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG...POSSIBLE SEVERE STORMS...WILL BE POSSIBLE LATER THIS
EVENING AND OVERNIGHT AS A COMPLEX OF STORMS SHIFTS INTO THE AREA.
THIS COMPLEX IS EXPECTED TO WEAKEN AS IT CROSSES THE MISSISSIPPI
RIVER. HOWEVER...A RISK FOR WIND GUSTS TO 45 OR 60 MPH WILL STILL BE
POSSIBLE FOR LOCATIONS WITHIN THE I-55 CORRIDOR.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM SATURDAY
AFTERNOON INTO A PORTION OF SATURDAY EVENING. THIS ACTIVITY WILL BE
POSSIBLE FOR AREAS MAINLY NORTH OF A LAKE PROVIDENCE LOUISIANA TO
EUPORA MISSISSIPPI LINE. WIND GUSTS FROM 50-60 MPH AND QUARTER SIZED
HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO
CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST
FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE TONIGHT AND FOR A PORTION OF
SATURDAY...THEN AGAIN FOR THE MIDDLE OF NEXT WEEK.

MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074-
211930-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
221 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY ALONG AND AHEAD OF A STRONG COLD FRONT THAT IS FORECAST TO
CROSS OUR REGION. RESIDENTS SHOULD KEEP IN TOUCH WITH THE LATEST
FORECASTS CONCERNING THIS POTENTIAL SEVERE WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR THE MIDDLE OF NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

Nearby

Flash Flood Watches in Mississippi, 2011Flash Flood Watches in Louisiana, 2011Flash Flood Watches in Arkansas, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.